MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P50P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pumps pu valves; 50 ml in/out; ø 12 mm; lvad, sn (b)(6) was in use on the patient only during transition from centrimag.We have reviewed the production records of the excor blood pump lvad, sn (b)(6) and the pump was produced according to our specification.The other pump sn (b)(6), rvad associated with this event is submitted as 3004582654-2024-00040.As of 8/22/2024, the patient is stable and is fully supported by the berlin system.
 
Event or Problem Description
Berlin heart inc.Clinical affairs was informed by the clinic that the patient, who had only cannulas implanted, had presumed anoxic brain injury.When transitioning from centrimag to berlin heart excor active system, excor blood pump pu valves; 50 ml in/out; ø 12 mm; lvad, sn (b)(6) and rvad sn (b)(6) were inadvertently connected incorrectly (ra to ao and lv to pa).The team rapidly identified it, but the patient decompensated, requiring epi, defibrillation, and intubation to protect the airway.According to the site, the excor blood pumps did function as intended with improper cannula connections to the berlin heart pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key20043391
Report Number3004582654-2024-00039
Device Sequence Number18116855
Product Code DSQ
UDI-Device Identifier04260090040010
UDI-Public(01)04260090040010(17)250531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberP50P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age14 YR
Patient SexMale
Patient Weight50 KG